T Nation

Anastrozole and 'Joint Pains'


Hi guys, just so you know I have researched this topic as much as I could on the internet prior to posting this. I am aware of a lot of the information out there, however...

Awhile back, I quite honestly had been taking up to 400mg/week of Ethanate. I tried to come off it cold turkey without anastrozole and I ended up with these very weird "joint pains" now please let me explain (I am aware this wasnt the way I was not supposed to come off the steroids) But let me explain my experience since it seems to be different than others...

When I say some of my joints hurt, thats true. My wrists hurt like arthritis like, but I also had another problem... random areas such as my knee, if I pressed on the muscle or a tendon, I would get this shooting like nerve pain that literally made me jump! This lasted almost 3 months, I started taking the testosterone again and it went away...

On the top of my foot, if you were to curl your foot, I would get a shooting pain along the top of my foot, it feels the same as it did in my knee, it doesnt necessarily feel like its my "joints" but rather the muscle and tendons have a tight feeling followed by a shooting pain, the best way I can describe it is stretching a rubber band, it starts feeling tight followed by a shooting nerve pain that will make you jump no matter how much pain tolerance you have.

I started coming off the T at approximately 200mg/week every 10 days. Again, I would inject it all at once, and its my understanding that people rather spread that out, maybe 50-75mg every other day I am guessing. I am not here to be yelled at, I am here mostly because I want to know if other people have experienced this detailed explanation I am giving because most people just call it "joint pain" and thats not the only thing I am experiencing.

Well, I had not been taking the anastrozole while coming off the T, I did 1MG every week or so. I did not get any blood tests so I was working blindly here... then I took 3 MG of anastrozole within 3 days because I just speculated that I bet my estrogen is too high, now I have tendon pain / tightness behind my knee going up to near the hamstring area.

So, it seems like I have joint pains when my estrogen is high, and low.

But the question I am most concerned about is the muscle/joint pain. Has anyone experienced my detailed example of joint pain while on anastrozole? There are plenty of people who seem to talk about the joint pain ambiguously, but mine is a shooting pain, up the muscles and tendon, not just an arthritis like pain (although I get that too). And it always appears in random areas, once it was on the side of my foot and not the other foot, one time on the right knee but not left knee, etc.

I can read up on how to come off testosterone properly, and before you all yet at me, I will do that. But its important that I know if others have experienced my detailed explanation or not, because I need to know if there is something else medically wrong with me. This has been going on and off for over a year now, I have been on testosterone for 2+ years, have gotten to doses as low as 200mg every 2 weeks but the joint pain stuff was unbearable so I gave in and started taking more again at 200mg/week and it takes months and months for that pain to go away...


So your E2 is low …

Anastrozole is a competitive AI. That means that it competes with FT [free testosterone] at the aromatase enzyme reaction sites. To achieve a given target level of E2, your serum an anastrozole levels need to match your FT levels.

When you inject once a week, FT levels are a moving target.

When you restart, if FT is low, anastrozole can easily be an overdose.

PCT info here: http://tnation.T-Nation.com/free_online_forum/sports_training_performance_bodybuilding_gear/the_pct_serm_dosing_in_this_forum_is_wrong

And some guys are anastrozole over-responders who need to take 1/4th of the expected doses. They easily have E2 way too low with the expected symptoms.

You need to stop anastrozole for 5-6 days to let it’s serum levels fall, then resume at a lower dose.

I suggest 0.5mg/week anastrozole in EOD divided doses at tail end of PCT and cruise on that for a few weeks. If an over-responder, reduce to 1/4 of that.

So when T levels are dropping, you are crashing E2.

At the testosterone replacement forum, please read these stickies for reference:

  • advice for new guys
  • protocol for injections

Start injecting twice a week and take anastrozole at the time of injections. See the second sticky above.


Thanks for the information, but what I am mostly curious about is my detailed explanation of my pain.

Its not only “joint” pain. I feel my tendons and muscles hurting, like a nerve pain shooting through them.


Well some have more discomfort that others and you might be extreme. In any case, fix the problem then you will not worry about this.


that sounds like some sort of neuropathy or nerve issue…


[quote]KSman wrote:
Well some have more discomfort that others and you might be extreme. In any case, fix the problem then you will not worry about this.[/quote]

That isnt the point… the point is I am trying to figure out if other people are experiencing this detailed side effect or if this is another problem I am having unrelated to the test/anastrozole to begin with…